MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM CANNULATED DRILL BIT QC 160MM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

SYNTHES GMBH 2.7MM CANNULATED DRILL BIT QC 160MM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 310.67
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: gfa; hwe; hsz.Occupation: reporter is a j&j employee.The supplied image(s) was reviewed, and not enough clarity was provided to show a broken drill bit.A product investigation was conducted on the returned device.Visual inspection: 2.7mm cannulated drill bit qc 160mm (part# 310.670, lot# f-30666, qty# 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that the distil end of the drill bit had broken off.The surface of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Dimensional inspection: dimensional inspection of the received device was not performed at cq due to post manufacturing damage.Document/specification review: the relevant document(s) was reviewed: no design issues or discrepancies were found during this investigation.Investigation conclusion: the complaint is being confirmed for 2.7mm cannulated drill bit qc 160mm (part# 310.670, lot# f-30666)while a definitive root cause could not be identified for the reported problem, it is possible that the device might have encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part: 310.670, lot: f-30666, manufacturing site: (b)(4), supplier: (b)(4), release to warehouse date: 03 nov 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during the procedure, three (3) guide wires broke.Fragments remained in the patient.There was no surgical delay.The procedure was completed by inserting the cannulated screws without the guide wires and with the help of the image intensifier to verify that the screws were correctly positioned.The doctor requested an inspection of the drill bit 2.7 of cannulated screws 3.5 due it presented an internal shard that made the guide wires break.During manufacturer's investigation of the returned device it was identified that the distal end of the drill bit had broken off.This report is for one (1) 2.7mm cannulated drill bit qc 160mm.This is report 4 of 4 for (b)(4).

Brand Name
2.7MM CANNULATED DRILL BIT QC 160MM
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11841466
Report Number8030965-2021-04005
Device Sequence Number3181942
Product Code GFF
UDI-Device Identifier10886982186898
UDI-Public(01)10886982186898
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.67
Device Catalogue Number310.670
Device Lot NumberF-30666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2021
Initial Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1